MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 6X; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 6X; QEW
Catalog Number LITNGBT6XTX
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the popliteal artery using an indigo system aspiration catheter 6x (cat6x), a trax delivery device (trax), and a non-penumbra sheath (6f).During the procedure, while advancing the cat6x with the trax, the physician experienced resistance and kinked the cat6x at the distal end.While removing the cat6x with the trax, the cat6x became stretched.The physician continued to retract the cat6x and the cat6x fractured at the distal end.The proximal end of the cat6x and the trax were removed.A vascular surgeon performed a surgical cutdown in the popliteal artery to remove the remaining segment of the cat6x.No portion of the cat6x remained in the patient¿s body.The procedure was completed with open thrombectomy.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned indigo system aspiration catheter 6x (cat6x) confirmed that the device was fractured.Evaluation revealed stretching at the fractured location.If the cat6x is retracted against resistance during use, damage such as stretching and fracture may occur.The root cause of the resistance during the procedure could not be determined.Further evaluation revealed an additional fracture, bends on the cat6x and a bend on the trax delivery device.This damage is incidental to the reported complaint and may have occurred during removal or packaging for return to penumbra.Penumbra devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 6X
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24512097
Report Number3005168196-2026-00061
Device Sequence Number13251760
Product Code QEW
UDI-Device Identifier00810169721186
UDI-Public00810169721186
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K242319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLITNGBT6XTX
Device Lot NumberF00014159
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Initial Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale